Medical Questions > Mental Health > Depression Forum

Welbutrin side effects ? (Page 1)

Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....
ive only been on it 2 days
and im on 150 mg and i have to crush it up because i cannt swallow pills. and tonight about n hour after taking it im dizzy and my head is killing me. im jittery though and i cant go lay down.
is it even possible that this is a side effect from the meds so early or am i just panicing?

im also on birth control if that makes any difference

help!
Did you find this post helpful?
|

User Profile
replied January 7th, 2008
Community Volunteer
When I took Zoloft I had side effects after being on it only for one day. My doc was like naaaaaaah, can't be that!! But I stopped taking it after a week because the side effects were like the opposite of being helped and as soon as I stopped, bingo! I felt better. I think everyone is different and that even tho sometimes the pills can take a month to actually work, that doesn't mean you can't have some kind of "allergic reaction" right away.
|
Did you find this post helpful?

replied January 7th, 2008
Especially eHealthy
yeah the doc said 3 weeks but im thinking because i crushed it up its going into my system faster?

ugh this sicks
|
Did you find this post helpful?

User Profile
replied January 7th, 2008
Community Volunteer
Hmm, maybe if you crushed it up into some applesauce or something and ate it over the space of say 30 minutes, that would keep it from getting into your system faster and taking food along with it would slow it down a little too?
|
Did you find this post helpful?

replied January 7th, 2008
Especially eHealthy
yeah ia ctually ate it with chips and dip tonight
it tasted likle CRAP
any advice on how to swallow pills LOL
i have a serious phobia but ive got to learn because this does NOT taste good
|
Did you find this post helpful?

User Profile
replied January 7th, 2008
Community Volunteer
I do too...sometimes I just feel like I'm going to choke, especially when I'm at home with the kids. I'm really bad about taking my vitamins because of that.

Maybe you could put it in a scoop of yogurt or pudding and make sure that it is all covered in the food.....then forget that it's in there and swallow the whole spoonful of yogurt. I mean, who chews yogurt?

My husband puts water in his mouth first, then puts in the pill, and then chases it all down with more water. (Maybe try milk or juice, water seems so dry sometimes.) I've tried this too and it helps because your mouth is wet and the pill has already started to disintegrate a little and it's all wet on the outside too.

Or maybe you could try coating it will olive oil to make it go down slippery? lol

Just fishing for ideas here.
|
Did you find this post helpful?

replied January 7th, 2008
Especially eHealthy
lol im going to try the yogurt thing Smile thanks!
|
Did you find this post helpful?

User Profile
replied January 7th, 2008
Especially eHealthy
Some of the kids I give medication to can't swallow pills- I just stick them in yogurt or applesauce and give them a big spoonful.
|
Did you find this post helpful?

User Profile
replied January 7th, 2008
Extremely eHealthy
My mom always made me practice swallowing pills by giving me M&Ms to swallow. That completely backfired. I learned how to swallow pills, but pretended that I did not know how just so I could keep on getting M&Ms and I would just eat them.

I learned to do it by putting water in my mouth and not swallowing yet, and then putting the pill in my mouth so it floats in the water and I don't even feel it in my mouth. Then I take a big gulp, and it goes down pill and water together without even really noticing its there. The applesauce/yogurt is a good idea too.

Suzy, is this your first time ever on birth control, or were you on it before you and Travis started trying for Kristen? The birth control could be a cause for the dizziness and the headache. I don't know much about antidepressants, so I couldn't say if it was a side effect of that or not.
|
Did you find this post helpful?

replied January 7th, 2008
Especially eHealthy
yep this is my first time on BC but im on cheable femecon fe and its extremely low does of hormones. so i thought the side effects wouldnt be that bad Sad
|
Did you find this post helpful?

User Profile
replied January 7th, 2008
Extremely eHealthy
It might be a combination of your first few months on BC along side with the welbutrin. Both of those have side effects, and together it might make it worse. If it keeps up, maybe you can ask your doctor if you can get on a lower dose because of how it makes you feel. One that is still effective, but won't destroy your body so much.

I'd say try taking it late at night so you can sleep through the nausea etc, but I know that with a baby there really isn't a concept of night and day anymore so that's not great advice.
|
Did you find this post helpful?

User Profile
replied January 9th, 2008
Experienced User
I thought I was getting old, or I had a mini stroke. I take welbutrin, xanax, effexor, lexapro, and a zoo of health and pain medications. But, after I started taking welbutrin, I have developed the same symptoms. I work on dangerous drilling rigs. Everything spins. But, I am still nimble with good reflexes. Trip hazards are abundant. I am going through a very rough time right now. So, I don't dare skip any meds. I just surrender to it, and keep working. I just be aware of my condition, and adapt to it.
|
Did you find this post helpful?

User Profile
replied January 9th, 2008
Extremely eHealthy
Re: Another Welbutrin Xl Thread
the_girlfriend wrote:
ive only been on it 2 days
and im on 150 mg and i have to crush it up because i cannt swallow pills. and tonight about n hour after taking it im dizzy and my head is killing me. im jittery though and i cant go lay down.
is it even possible that this is a side effect from the meds so early or am i just panicing?

im also on birth control if that makes any difference

help!


I HATE Welbutrin. It had the same effect for me. That was the worst medication for me ever.
|
Did you find this post helpful?

replied January 9th, 2008
Extremely eHealthy
Please call your pharmacy and find out if you are allowed to crush them.
|
Did you find this post helpful?

User Profile
replied January 9th, 2008
Extremely eHealthy
I have always heard bad things about welbutrin. its a very strong and powerful drug. I think there are so many more mild anti-depressents that you could be on and that will help you just the same. I would wait a few days and see if your symptoms worsen or dont get better. After a week go back to your doctor and ask for a change in medication. Now sometimes meds will give you bad reactions and then once your body gets used to them those symptoms ease and your body levels out. So just see what happens,.

But like I said before: I have heard bad things about welbutrin and I personally would never take it. Maybe there is another medication out there for you that would work.

Hope you are ok Suzy
|
Did you find this post helpful?

replied January 9th, 2008
Extremely eHealthy
My point was: If Welbutrin is a timed released medication, those types are NOT to be crushed. They well then be full streangh! I sure would check it out.
|
Did you find this post helpful?

User Profile
replied January 9th, 2008
Especially eHealthy
Right- maybe because you're getting it all at one time instead of slowly dissolving it is making you sick and hitting your harder than it should.
|
Did you find this post helpful?

replied January 9th, 2008
Especially eHealthy
well i learned to swallow them. so ive been doing that now

but my dr said it was fine to crush them up. Confused

this medication is kicking my but
im going to call mr dr
im dizzy
hotflashes i cannot eat normally
i feel like i want to puke and i cant sleep
im jittery

this is gay
|
Did you find this post helpful?

User Profile
replied January 9th, 2008
Especially eHealthy
ew that sucks
|
Did you find this post helpful?

replied January 9th, 2008
Especially eHealthy
oh yeah and af started today
yay cramps Sad
|
Did you find this post helpful?
12 >>